Alert archive / Montana / Lake Wind Advisories in 2011
Lake Wind Advisory 9, NWS Missoula, MT
NWS Missoula, MT issued this lake wind advisory at Jun 30, 2011, 7:30 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Jun 30, 2011, 10:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 7:30 AM MDT (13:30 UTC)
- In effect from
- Jun 30, 2011, 10:00 AM MDT
- Expired
- Jun 30, 2011, 5:18 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 1.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WWUS75 KMSO 301330 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 730 AM MDT THU JUN 30 2011 MTZ003-010400- /O.NEW.KMSO.LW.Y.0009.110630T1600Z-110701T0400Z/ FLATHEAD/MISSION VALLEYS- 730 AM MDT THU JUN 30 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. * IMPACTS/TIMING: SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN ACROSS FLATHEAD LAKE TODAY. CHOPPY LAKE CONDITIONS ARE EXPECTED TO DEVELOP AND COULD MAKE FOR HAZARDOUS CONDITIONS FOR BOATERS FROM LATE THIS MORNING THROUGH THE EVENING. * WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH POSSIBLE BY AFTERNOON. * WAVE HEIGHTS: 1 TO 3 FEET...UP TO 4 FEET ALONG THE EAST SIDE OF THE FLATHEAD LAKE * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON THE LAKE. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
1 follow-up statement
221 WWUS75 KMSO 302318 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 518 PM MDT THU JUN 30 2011 MTZ003-010030- /O.CAN.KMSO.LW.Y.0009.000000T0000Z-110701T0400Z/ FLATHEAD/MISSION VALLEYS- 518 PM MDT THU JUN 30 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE LAKE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this lake wind advisory went out at Jun 30, 3:29 AM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 30, 3:29 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 329 AM MDT THU JUN 30 2011 .DISCUSSION...A BROAD TROUGH WILL REMAIN OVER THE NORTHERN ROCKIES TODAY CAUSING UNSETTLE CONDITIONS. FIRST IT APPEARS THAT THE ATMOSPHERE WILL DESTABILIZE FAIRLY QUICKLY TODAY ALLOWING FOR WIDESPREAD GUSTY WESTERLY WINDS TO MIX TO THE SURFACE. BOATERS ON FLATHEAD LAKE SHOULD ANTICIPATE CHOPPY CONDITIONS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE SITUATION WILL HAVE TO BE MONITORED FOR THE POTENTIAL OF A LAKE WIND ADVISORY. THE WINDS WILL DIMINISH DURING THE EVENING HOURS. THE UNSTABLE ATMOSPHERE WILL ALSO ALLOW FOR THE DEVELOPMENT OF SCATTERED SHOWERS TODAY. SOUTHWEST MONTANA AND LEMHI COUNTY COULD SEE AN ISOLATED THUNDERSTORM BY THIS AFTERNOON. THE SHOWER ACTIVITY WILL DECREASE QUICKLY THIS EVENING AS DRIER AIR MOVES INTO THE REGION. TEMPERATURES FOR TODAY WILL BE 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. 4TH OF JULY WEEKEND...A LOW AMPLITUDE RIDGE OF HIGH PRESSURE BUILDS OVER THE NORTHERN ROCKIES FRIDAY INTO SATURDAY PRODUCING A WARMING AND DRYING TREND. TEMPERATURES SHOULD BE BACK TO NORMAL BY SATURDAY. HIGH PRESSURE STRENGTHENS SUNDAY WHICH WILL BE THE WARMEST DAY THIS WEEKEND WITH HIGH TEMPERATURES IN THE UPPER 80S. A WEAK WEATHER DISTURBANCE WILL BRUSH THROUGH NORTHWEST MONTANA LATE SUNDAY AND MONDAY PRODUCING SLIGHTLY COOLER TEMPERATURES AND SOME BREEZY WEST/SOUTHWEST WINDS...ESPECIALLY IN NORTHWEST MONTANA. SOUTHWEST WINDS OVER FLATHEAD LAKE COULD CREATE INCREASED WAVE ACTIVITY FOR BOATERS. STAY TUNED FOR UPDATED FORECASTS. TUESDAY AND WEDNESDAY...THE RIDGE WILL STRENGTHEN AGAIN AND BRING A RETURN TO ABOVE NORMAL TEMPERATURES...POTENTIALLY REACHING AROUND 90 DEGREES IN THE VALLEYS. NORMAL HIGHS THIS TIME OF YEAR ARE IN THE LOWER 80S. THURSDAY AND FRIDAY...LATE NEXT WEEK THE ATMOSPHERE BECOMES MORE UNSTABLE AND MOIST WHICH MAY TRIGGER SOME AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY IN SOUTHWEST MONTANA AND ALONG THE CONTINENTAL DIVIDE. && .AVIATION...UNSETTLED CONDITIONS REMAIN OVER THE NORTHERN ROCKIES TODAY. GUSTY WESTERLY WINDS ARE ANTICIPATED TO MIX TO THE SURFACE BY MID TO LATE MORNING AND LAST THROUGH THE EARLY EVENING HOURS. ALSO SCATTERED SHOWERS WILL INCREASE OVER THE REGION...BUT THESE SHOWERS WILL PRIMARILY BE CONFINED TO THE HIGHER TERRAIN. SO MOUNTAIN TOPS WILL BE OBSCURED BY AT TIMES. A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION STARTING TONIGHT CAUSING DRIER AIR TO MOVE INTO NORTHERN ROCKIES. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...SMITH LONG TERM....RPN AVIATION...SMITH
Nearby
Lake Wind Advisories in Montana, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.